Idaho, 2006

Lightning Strike in Idaho, July 5, 2006

July 5, 2006 · NWS OTX · 1 event in 1 county or zone

Lightning damaged two buildings at Coeur d'Alene Industrial Park. The buildings were made out of metal with scrap wood located inside.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

Lightning damaged two buildings at Coeur d'Alene Industrial Park. The buildings were made out of metal with scrap wood located inside. The property damage from this event is estimated at $15,000.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 4, 10:45 PM PST, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 4, 10:45 PM PST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1145 PM PDT TUE JUL 4 2006

.SYNOPSIS...SOUTHERLY FLOW OVER THE REGION WILL BRING A THREAT OF
THUNDERSTORMS TO THE AREA THROUGH THURSDAY. AS THE HIGH PRESSURE
RIDGE MOVES TO THE EAST TEMPERATURES WILL COOL SLOWLY...BUT WILL
REMAIN ABOVE AVERAGE FOR EARLY JULY.

&&

.DISCUSSION...SEVERE THUNDERSTORM WATCH WILL EXPIRE AT MIDNIGHT.
STILL SOME STRONG STORMS ON THE RADAR WITH NEW POPCORN CELLS POPPING
UP OVER THE BASIN IN THE NEAR EPH AND MWH AND STRONG CONVECTION
ASSOCIATED WITH EARLIER STORMS STILL HANGING ON ACROSS BONNER
AND SHORTLY BOUNDARY COUNTIES. ACTIVE WEATHER PATTERN CONTINUES
AGAIN ON WEDNESDAY...MORE ON THIS IN THE NEXT AFD. THANKS TO ALL THE
SPOTTERS...LAW ENFORCEMENT...MEDIA...SURROUNDING OFFICES AND SPC FOR
THEIR HELP THIS EVENING. CR

&&

.AVIATION...VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORM CORES
THROUGH 06Z THURSDAY. SCATTERED THUNDERSTORM ACTIVITY ONCE AGAIN
EXPECTED WEDNESDAY AFTERNOON MAINLY OVER MOUNTAINS RINGING THE
COLUMBIA BASIN. /MJF

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        68  92  62  85  56  83 /  10  10  20  20  20   0
COEUR DALENE  63  90  59  86  52  84 /  10  20  30  20  20   0
PULLMAN        60  89  57  84  52  82 /  10  10  30  20  20   0
LEWISTON       69  95  64  92  61  91 /  10  20  30  20  20   0
COLVILLE       58  92  57  88  48  85 /  20  30  20  40  20   0
SANDPOINT      54  93  58  81  52  81 /  20  30  40  40  30   0
KELLOGG        55  90  57  85  55  83 /  20  30  50  40  30   0
MOSES LAKE     68  95  63  89  56  87 /  10  10  10  10  10   0
WENATCHEE      71  92  65  87  61  86 /  20  10  10  10  10   0
OMAK           66  92  61  90  56  88 /  20  20  10  10  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jul 4, 11:15 PM PST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1215 AM PDT WED JUL 5 2006

IDZ001>004-026-027-WAZ031>033-035>038-041>044-060030-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
1215 AM PDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

WAZ034-060030-
MOSES LAKE AREA-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...QUINCY
1215 AM PDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WASHINGTON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 4, 7:08 PM PST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
808 PM PDT TUE JUL 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             WASHTUCNA               46.75N 118.31W
07/04/2006  M1.00 INCH       ADAMS              WA   PUBLIC

            QUARTER INCH IN DIAMETER HAIL BROKE A STREET LAMP.

&&

JWOLF
Local storm report, Jul 4, 8:51 PM PST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
951 PM PDT TUE JUL 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             5 N WASHTUCNA           46.83N 118.31W
07/04/2006  E0.88 INCH       ADAMS              WA   LAW ENFORCEMENT

            ADAMS COUNTY SO AT HIGHWAY 261 AND BELL ROAD

0935 PM     HAIL             HARRINGTON              47.48N 118.25W
07/04/2006  E1.25 INCH       LINCOLN            WA   PUBLIC

            MOTORIST REPORT ON HIGHWAY 28

&&

CR

The radar

The Spokane radar (KOTX), 69 km away, was scanning. The volume nearest the first event began at 08:32 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Kootenai

When
July 5, 12:30 AM PST
Where
Kootenai County, Coeur D Alene
Property damage
$15,000
Reported by
NEWSPAPER
Coordinates
47.675, -116.700 (the zone’s center; the record gives no point)

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524591.